Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 7:13 PM CDT for Black Hawk County, Grundy County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2010, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 7, 2010, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Black Hawk County, IA, Grundy County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
878
WGUS53 KDMX 080013
FFWDMX
IAC013-075-080300-
/O.NEW.KDMX.FF.W.0048.100708T0013Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
EASTERN GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 1000 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS WILL PRODUCE 1 TO 2 INCHES OF RAINFALL
OVER THE NEXT COUPLE OF HOURS...WITH LOCALLY HIGHER AMOUNTS. GIVEN
THE HEAVY RAIN THAT FELL THIS MORNING...IT WILL NOT TAKE LONG FOR
THE RAIN TO RUN OFF AND PRODUCE ADDITIONAL FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...GRUNDY CENTER...HUDSON...LA
PORTE CITY AND REINBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.
&&
LAT...LON 4230 9284 4241 9284 4256 9265 4256 9256
4262 9256 4264 9255 4264 9208 4248 9208
4247 9206 4233 9206 4229 9206
$$
LEE3 follow-up statements
280
WGUS73 KDMX 080121
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT WED JUL 7 2010
IAC013-075-080300-
/O.CON.KDMX.FF.W.0048.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-GRUNDY IA-
821 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN GRUNDY AND BLACK
HAWK COUNTIES UNTIL 1000 PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL AROUND THE WARNED AREA. WHILE
THE HEAVIEST STORMS HAVE MOVED OUT OF THE AREA...LIGHT TO MODERATE
RAIN CONTINUES TO FALL AND IT MAY TAKE TIME FOR RUNOFF FROM THE
STORMS TO PRODUCE FLASH FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...GRUNDY CENTER...HUDSON...LA
PORTE CITY AND REINBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4230 9284 4241 9284 4256 9265 4256 9256
4262 9256 4264 9255 4264 9208 4248 9208
4247 9206 4233 9206 4229 9206
$$
LEE042
WGUS73 KDMX 080221
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT WED JUL 7 2010
IAC013-075-080300-
/O.CON.KDMX.FF.W.0048.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-GRUNDY IA-
921 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN GRUNDY AND BLACK
HAWK COUNTIES UNTIL 1000 PM CDT...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT STORMS HAD MOVED OUT OF THE AREA. HOWEVER...RESIDUAL RUNOFF
FROM EARLIER HEAVY RAIN MAY STILL LEAD TO FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...GRUNDY CENTER...HUDSON...LA
PORTE CITY AND REINBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4230 9284 4241 9284 4256 9265 4256 9256
4262 9256 4264 9255 4264 9208 4248 9208
4247 9206 4233 9206 4229 9206
$$
LEE677
WGUS73 KDMX 080251
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT WED JUL 7 2010
IAC013-075-080306-
/O.EXP.KDMX.FF.W.0048.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-GRUNDY IA-
951 PM CDT WED JUL 7 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN GRUNDY AND
BLACK HAWK COUNTIES WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4230 9284 4241 9284 4256 9265 4256 9256
4262 9256 4264 9255 4264 9208 4248 9208
4247 9206 4233 9206 4229 9206
$$
LEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:30 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 6:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT WED JUL 7 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN CONCERN FOR TONIGHT/S FORECAST IS THE SLOW MOVING COLD FRONT CURRENTLY STRETCHING FROM ESTHERVILLE TO STORM LAKE. THIS FRONT WILL TAKE ALL NIGHT TO WORK THROUGH THE CWA AND CURRENT QPE IS 2-3 INCHES PER HOUR. THAT WILL BE A LOT OF WATER ONCE AGAIN OVER THE CWA. CURRENT FF.A LOOKS TO BE GOOD POSITION WISE BUT I WILL NEED TO EXTEND THE TIME OF THE WATCH OVER THE FAR SOUTHEAST DUE TO THE SLOW MOVING NATURE OF THE FRONT. FLASH FLOOD GUIDANCE FOR THE NW IS CONSIDERABLY HIGHER THAN THE REST OF THE CWA AND WHILE WE WILL BE PUSHING THOSE LIMITS...WE WILL FOR SURE BE OVER THE 1-2 INCH GUIDANCE AMOUNTS ELSEWHERE. THE FRONT WILL BE IN FAR SE IA BY DAY BREAK AND WHILE SOME LINGERING SHOWERS MAY OCCUR BEHIND THE FRONT THE HEAVY RAIN WILL BE DONE. AHEAD OF THE FRONT...THERE WILL BE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND THOSE WILL NEED TO BE WATCHED FOR HEAVY RAIN POTENTIAL BUT THEY APPEAR TO BE MORE TRANSITORY IN NATURE AND ARE WEAKER THAN THOSE SHOWERS AND STORMS ALONG THE FRONT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/...A COUPLE OF CONCERNS WITH THE EXTENDED PERIOD. FIRST IS WITH LINGERING POPS ACROSS THE SOUTHEAST THROUGH THURSDAY MORNING BEFORE THE COLD FRONT FINALLY CLEARS THE STATE. NEXT ISSUE IS WITH TROUGH OF LOW PRESSURE ENTERING THE REGION BY SUNDAY INTO MONDAY. MODELS ARE NOT IN GOOD AGREEMENT WITH PLACEMENT AND TIMING OF QPF...WITH GFS SLIGHTLY FASTER THAN THE ECMWF. THURSDAY...COLD FRONT LOOKS TO CLEAR THE SOUTHEAST BY 18Z THURSDAY AS IT LOOKS TO FINALLY GET SOME PUSH BY THE SURFACE HIGH PRESSURE. NAM SEEMS TO BE SLIGHTLY FASTER THAN THE GFS AND THINKING WITH HOW SLOW THIS COLD HAS MOVED TODAY LEANED TOWARDS THE GFS ON THURSDAY. FRONTOGENETICAL FORCING CONTINUES THROUGH THE MORNING HOURS THURSDAY AND PW VALUES STILL RANGE AROUND 2 INCHES. WARM CLOUD TOPS RANGE UP TO 14 KFT AND BUFR SOUNDINGS REMAIN DEEPLY SATURATED NEAR OTM THROUGH 15Z. HEAVY RAIN THREAT MAIN CONCERN OVER THE SOUTHEAST DURING THE MID MORNING HOURS. FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGE BUILD INTO THE STATE AND PROVIDE A MUCH DRIER AIR MASS. DEW POINTS LOOK TO DROP AT LEAST 15 DEGREES FROM TODAY/S AIR MASS AND WILL ALLOW FOR A COUPLE OF DRY DAYS. SUNDAY THROUGH WEDNESDAY...MODELS ARE NOT IN GOOD AGREEMENT WITH UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT TO AFFECT THE CWA EARLY NEXT WEEK. KEPT WITH MENTION OF POPS SUNDAY NIGHT INTO TUESDAY WITH THE POTENTIAL OF COLD FRONT STALLING OUT ACROSS THE STATE AGAIN. UPPER LOW APPEARS TO BE FAIRLY STRONG WITH DECENT DYNAMICS AVAILABLE...WITH GOOD CAPE VALUES AND SHEAR AVAILABLE ON SUNDAY AFTERNOON ACROSS THE WEST. HIGH PRESSURE WILL BUILD INTO THE REGION BY THE MIDDLE OF NEXT WEEK. && .AVIATION... 08/00Z...MESSY START TO THE TAF PERIOD WITH CEILINGS/VSBY RANGING FROM VFR TO IFR DUE TO AREAS OF CONVECTION MOVING THROUGH. KALO AND KOTM APPEAR TO BE THE TARGET FOR GREATEST DURATION OF SHRA/TSRA AND MORE HEAVY RAIN. BOUNDARY PAST KMCW AND ALMOST TO KDSM WILL KEEP PUSHING SOUTHEAST OVERNIGHT AND TAKE THE SHOWER THREAT WITH IT. MAY HAVE SOME LOWER CEILINGS AND VSBY TO CONTEND WITH AFT 06Z. HOWEVER...MODEL SOUNDINGS AND TIME SECTIONS DO NOT INDICATE LOW LEVEL SATURATION TO THE EXTENT WE HAD LAST NIGHT...BUT WE WILL NEED TO MONITOR TRENDS CLOSELY. COULD HAVE SOME SHRA STILL LINGERING NEAR KOTM IN THE MORNING...BUT THE BALANCE OF THURSDAY SHOULD BE DRY WITH VFR CONDITIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR APPANOOSE- BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR- GRUNDY-JASPER- LUCAS- MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-TAMA- WAPELLO- WARREN-WAYNE. FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ADAIR-ADAMS- AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS- FRANKLIN-GREENE-GUTHRIE-HAMILTON-HARDIN-MADISON-RINGGOLD-SAC- STORY-TAYLOR-UNION-WEBSTER-WRIGHT. && SHORT TERM...BOKSA LONG TERM...PODRAZIK AVIATION...MOYER
Hazardous weather outlook, Jul 7, 11:24 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1124 AM CDT WED JUL 7 2010 IAZ017-025>028-033>039-044>050-057>062-070>075-081>086-092>097- 081630- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1124 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A LINE FROM MASON CITY TO SAC CITY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL REDEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON AND PERSIST THROUGH MUCH OF THE EVENING. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES AND LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS WOULD BE APPRECIATED. IAZ004>007-015-016-023-024-081630- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- 1124 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS WOULD BE APPRECIATED. FAB
In the hours before
Local storm report, Jul 7, 3:26 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FUNNEL CLOUD 1 NW FARNHAMVILLE 42.29N 94.43W
07/07/2010 CALHOUN IA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A SMALL FUNNEL HALFWAY TO THE
GROUND JUST NORTHWEST OF FARNHAMVILLE.
&&
LEESpecial weather statement, Jul 7, 3:28 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT WED JUL 7 2010 IAZ023-024-033>035-044>046-072230- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...DENISON...CARROLL...JEFFERSON 328 PM CDT WED JUL 7 2010 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION. FAB
Local storm report, Jul 7, 3:48 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FUNNEL CLOUD 2 SSE BRADGATE 42.78N 94.40W
07/07/2010 HUMBOLDT IA LAW ENFORCEMENT
&&
BMOYERSpecial weather statement, Jul 7, 5:16 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 516 PM CDT WED JUL 7 2010 IAZ047-059-072245- BOONE-DALLAS- 516 PM CDT WED JUL 7 2010 ...STRONG THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DALLAS COUNTY...MOVING EAST AT 20 MPH. WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BOUTON BY 520 PM CDT... WOODWARD BY 535 PM CDT... MADRID AND 7 MILES NORTH OF GRANGER BY 545 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS. BEITLICH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:00 PM CDT | Areal Flood Advisory | DMX | Decatur, Lucas, Monroe, Wayne | 3 hr |
| Jul 7, 7:19 PM CDT | Flash Flood Warning | DMX | Lucas | 3 hr |
| Jul 7, 8:10 PM CDT | Areal Flood Advisory | DMX | Poweshiek | 3 hr |
| Jul 7, 8:19 PM CDT | Flash Flood Warning | DMX | Poweshiek | 2 hr |
| Jul 7, 8:34 PM CDT | Areal Flood Advisory | DMX | Appanoose, Wayne | 3 hr |
| Jul 7, 9:31 PM CDT | Areal Flood Advisory | DMX | Clarke, Decatur, Lucas, Madison, Ringgold, Warren | 3 hr |
| Jul 7, 9:50 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 13 hr |
| Jul 7, 10:35 PM CDT | Areal Flood Warning | DMX | Lucas | 12 hr |
| Jul 8, 11:48 AM CDT | River Flood Warning | DMX | Mahaska | 23 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.